Alert archive / New Mexico / High Wind Watches in 2009

High Wind Watch 3, NWS Albuquerque, NM

March 9, 2009

NWS Albuquerque, NM issued this high wind watch at Mar 9, 2009, 9:40 PM MDT. It took effect at Mar 10, 2009, 9:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 9, 2009, 9:40 PM MDT (03:40 UTC)
In effect from
Mar 10, 2009, 9:00 AM MDT
Expired
Mar 10, 2009, 4:16 AM MDT
In force
Issued by
NWS Albuquerque, NM

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Mar 9, 9:39 PM MDT, 1 minute earlier.

Area forecast discussion, Mar 9, 9:39 PM MDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
939 PM MDT MON MAR 9 2009

.UPDATE...
00Z GUIDANCE SHOWING BROAD INCREASE IN WIND SPEEDS EXPECTED FROM
CENTRAL MOUNTAIN CHAIN EAST TO TEXAS LINE AS JET ALOFT ROARS
THROUGH NORTHERN HALF OF THE STATE. ADVISORY OR BETTER WINDS BROADLY
ALONG AND NORTH OF THE INTERSTATE 40 CORRIDOR...WITH WIND SPEEDS
PUNCHING THROUGH ADVISORY CRITERIA AFTER 15Z...9 AM MDT...AND
CONTINUING THROUGH THE AFTERNOON. WILL HOIST WIND ADVISORY BROADLY
FROM SANDIA- MANZANOS AND SANGRE DE CRISTOS EAST TO TEXAS AND
OKLAHOMA BORDER. WILL LEAVE OUT LINCOLN AND CHAVES COUNTY FOR NOW
WITH NAM GUIDANCE PEGGING CLINES CORNERS AT 37 KTS SUSTAINED AT
18Z...AND WILL THUS PLACE EAST CENTRAL PLAINS UNDER HIGH WIND
WATCH EMBEDDED IN THE OVERALL ADVISORY AREA. ADVISORY AND WATCH
WILL RUN THROUGH 6 PM MDT TUESDAY. STATEMENT...UPDATED HAZARDOUS
WEATHER OUTLOOK...AND UPDATED ZONES ON THE STREET SHORTLY.

SHY

&&

.PREV DISCUSSION...300 PM MDT MON MAR 9 2009...
A FEW SHOWERS COULD LINGER EARLY THIS EVENING ON THE SOUTHEAST
PLAINS AS THE DISTURBANCE THAT CROSSED EARLIER TODAY ALONG THE
SUBTROPICAL JET GRADUALLY EXITS EAST. SHOWERS WILL INCREASE AGAIN
LATER THIS EVENING IN WESTERN AND NORTHERN AREAS...THEN LINGER
THROUGH TUESDAY ACROSS THE NORTHERN MOUNTAINS...AS AN UPPER LEVEL
TROUGH CROSSES THE CENTRAL ROCKIES NORTH OF NEW MEXICO. TWO TO
PERHAPS THREE INCHES OF SNOW IS POSSIBLE IN THE NORTHERN MOUNTAINS
NEAR THE COLORADO BORDER BY LATE TUESDAY MORNING. THE CLOUD COVER
AND PRECIPITATION WILL HELP KEEP TEMPERATURES COOLER TUESDAY ACROSS
THE NORTHWEST THIRD OF THE STATE. FARTHER EAST...HOWEVER...LESS
CLOUD COVER IS EXPECTED AND WINDS ALOFT ARE EXPECTED TO STRENGTHEN.
GFS IS ESPECIALLY BULLISH WITH 10K FT WINDS PEAKING AS HIGH AS KNOTS
ALONG THE EAST SLOPES OF THE SANGRES. MOS SUGGESTS WEST WINDS FROM
25 TO 35 KNOTS WITH GUSTS TO 50 KNOTS ALONG AND EAST OF THE CENTRAL
AND SOUTH CENTRAL MOUNTAINS TO THE EASTERN BORDER TUESDAY MORNING
UNTIL EARLY TO MID AFTERNOON. THERE IS ALSO A SMALL POTENTIAL FOR A
TRAPPED MOUNTAIN WAVE TO DEVELOP SOMEWHERE ALONG THE EAST SLOPES OF
THE SANGRES WITH EVEN STRONGER WINDS POSSIBLE FROM A LITTLE BEFORE
SUNRISE UNTIL MID TUESDAY MORNING.

LOOK FOR DRY WEATHER TUESDAY THROUGH WEDNESDAY...EVEN THOUGH A COLD
FRONT WILL DROP SOUTHWARD THROUGH THE EASTERN PLAINS TUESDAY
NIGHT. ALTHOUGH TEMPERATURES ALONG AND WEST OF THE CENTRAL VALLEY
WILL RISE TO NEAR NORMAL ON WEDNESDAY...HIGH TEMPERATURES IN THE
EAST WILL DROP FROM 5 TO 15 DEGREES BELOW NORMAL.

THURSDAY...ANOTHER WAVE OF MOISTURE IS EXPECTED TO SWEEP ACROSS
THE FORECAST AREA FROM THE SOUTHWEST AS AN UPPER LEVEL TROUGH
SLOWLY APPROACHES THE STATE FROM THE WEST. THIS SYSTEM MAY DEVELOP
A CLOSED LOW WITH A CENTER GRADUALLY CROSSING NORTHERN PORTIONS OF
THE FORECAST AREA FRIDAY NIGHT AND SATURDAY. MANY PLACES WILL HAVE A
SHOT AT PRECIPITATION DURING THE THURSDAY THROUGH SATURDAY
PERIOD...AND INITIALLY SNOW LEVELS WILL REMAIN HIGH.
HOWEVER...SNOW LEVELS ARE EXPECTED TO DROP BY LATE FRIDAY AS THE
CLOSED LOW BEGINS TO CROSS...AND SOME MOUNTAIN LOCATIONS COULD SEE
SIGNIFICANT SNOW ACCUMULATION. A FEW THUNDERSTORMS WILL ALSO BE
EMBEDDED IN THE PRECIPITATION THURSDAY AND FRIDAY IN
CENTRAL...WESTERN AND NORTHERN AREAS.

44

.AVIATION...
CIGS AND VSBYS WILL CONTINUE TO IMPROVE LATE THIS
AFTERNOON AND EVENING OVER NORTHERN AND CENTRAL NEW MEXICO. LOCAL
IFR CONDITIONS IN SNOW SHOWERS ACROSS THE NORTHERN MOUNTAINS MAY
PERSIST THROUGH 12Z TUESDAY WHILE LOCAL MVFR CONDITIONS IN RAIN AND
SNOW SHOWERS OVER THE WEST MAY ALSO PERSIST THROUGH 12Z TUESDAY. VFR
CONDITIONS EXPECTED AFTER 12Z TUESDAY ALL AREAS. WIND GUSTS TO 40KTS
THOUGH WILL BE COMMON ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. CHJ

.FIRE WEATHER...
MOISTURE INVADED THE STATE OVERNIGHT AND TODAY
CREATING WIDESPREAD RAIN SHOWERS AND SOME HIGHER MOUNTAIN SNOWS.
DRIER AIR WILL WORK IN TONIGHT AND TUESDAY. LINGERING SHOWERS OF
RAIN AND SNOW WILL CONTINUE TONIGHT THOUGH OVER THE WEST AND NORTH.
WINDY CONDITIONS WILL DEVELOP BY TUESDAY AFTERNOON OVER THE NORTH
AND EAST...WITH DEWPOINTS DROPPING CONSIDERABLY. THIS WILL LEAD TO
CRITICAL FIRE WEATHER CONDITIONS OVER MUCH OF THE EAST. WE WILL
CONTINUE THE FIRE WEATHER WATCH FOR NOW.

MIDWEEK...A SURFACE COLD FRONT TO IMPACT EASTERN NEW MEXICO FROM
TUESDAY NIGHT THROUGH THURSDAY...WHILE DRY WEST WINDS ALOFT PERSIST
OVER THE WEST. AN UNSETTLED WEATHER PATTERN WITH COOLER THAN NORMAL
TEMPERATURES IS SHAPING UP FOR THE REMAINDER OF THE WORK WEEK INTO
THE WEEKEND...ESPECIALLY IN THE EAST. ANOTHER STORM WILL IMPACT THE
STATE THURSDAY INTO SATURDAY WHILE REINFORCING CHILLY AIR MOVES INTO
THE EAST FRIDAY.

CHJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES...NMZ103-104-107-108.

WIND ADVISORY FROM 9 AM TO 6 PM MDT TUESDAY FOR THE FOLLOWING
ZONES...NMZ004>007-010-012-013-018-020-021.

HIGH WIND WATCH FROM 9 AM MDT TUESDAY THROUGH TUESDAY AFTERNOON FOR
THE FOLLOWING ZONES...NMZ011.

&&

SHY
Hazardous weather outlook, Mar 9, 6:00 AM MDT, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON MAR 9 2009

NMZ001>021-026-101200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT MON MAR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM NOON TO 700 PM TODAY FOR THE
NORTHEAST PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED
FROM THE EAST SLOPES OF THE SANGRE DE CRISTO AND SANDIA MOUNTAINS
EASTWARD ACROSS THE EAST CENTRAL PLAINS TUESDAY AFTERNOON.

A FIRE WEATHER WATCH IS IN EFFECT FROM 1100 AM TO 700 PM TUESDAY FOR
THE NORTHEAST HIGHLANDS...THE EAST CENTRAL AND NORTHEAST PLAINS...
AND THE SANDIA...MANZANO AND GALLINAS MOUNTAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 9:40 PM MDTWind AdvisoryABQ20 hr
Mar 10, 4:16 AM MDTHigh Wind WarningABQ14 hr
Mar 10, 4:46 AM MDTRed Flag WarningABQHarding, San Miguel, Union14 hr

Nearby

High Wind Watches in New Mexico, 2009Every high wind watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.